Alert archive / Kansas / Tornado Warnings in 2008

Tornado Warning 46, NWS Wichita, KS

June 11, 2008Barton County, Russell County, Kansas

NWS Wichita, KS issued this tornado warning at Jun 11, 2008, 6:39 PM CDT for Barton County, Russell County, Kansas. It was in force for 39 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2008, 6:39 PM CDT (23:39 UTC)
Expired
Jun 11, 2008, 7:18 PM CDT
In force
39 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Barton County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 154 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 6:47 PM CDTTORNADO10 E Susank, KSDAMAGE TO THE ROOF...WINDOWS...AND OUTBUILDINGS AT A RESIDENCE. IN ADDITION...POWERLINE DAMAGE FROM THE INTERSECTION OF NE 190 RD. AND NE 100 AVE CONTINUING NORTHEAST TO THE ELLSWORTH COUNTY LINE.
Jun 11, 6:47 PM CDTTORNADO11 Ene Susank, KSDAMAGE TO AN ABANDONED STRUCTURE. ROOF BLOWN ACROSS ROAD.
Jun 11, 6:47 PM CDTTORNADO11 E Susank, KSDAMAGE TO AN ABANDONED STRUCTURE. ROOF BLOWN ACROSS ROAD.
Jun 11, 6:47 PM CDTTORNADO13 Ene Susank, KSDAMAGE TO THE ROOF AND OUTBUILDINGS AT RESIDENCE.
Jun 11, 6:47 PM CDTTORNADO13 E Susank, KSDAMAGE TO THE ROOF AND OUTBUILDINGS AT RESIDENCE.
Jun 11, 6:47 PM CDTTORNADO8 N Claflin, KSA TORNADO WAS REPORTED ON THE GROUND WITH SOME POWER FLASHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 3:37 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2008-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1080 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2008-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 401 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1080 J/kg
Mixed-layer CIN
-484 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
639 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 112339
TORICT
KSC009-167-120030-
/O.NEW.KICT.TO.W.0046.080611T2339Z-080612T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
639 PM CDT WED JUN 11 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN BARTON COUNTY IN CENTRAL KANSAS.
  SOUTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS.

* UNTIL 730 PM CDT.

* AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED OVER NORTH CENTRAL BARTON COUNTY...OR
  18 MILES SOUTHEAST OF RUSSELL...MOVING NORTHEAST AT 39 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  RURAL AREAS OF SOUTHEASTERN RUSSELL COUNTY...
  RURAL AREAS OF NORTHEASTERN BARTON COUNTY...

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3882 9849 3880 9848 3860 9848 3859 9873
      3870 9874
TIME...MOT...LOC 2339Z 244DEG 34KT 3867 9866

$$

HOWERTON
3 follow-up statements
000 
WWUS53 KICT 112350
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
649 PM CDT WED JUN 11 2008

KSC009-167-120030-
/O.CON.KICT.TO.W.0046.000000T0000Z-080612T0030Z/
RUSSELL KS-BARTON KS-
649 PM CDT WED JUN 11 2008

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN BARTON AND
SOUTHEASTERN RUSSELL COUNTIES UNTIL 730 PM CDT...

AT 647 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN RUSSELL
COUNTY...OR 19 MILES WEST OF ELLSWORTH...MOVING NORTHEAST AT 39 MPH.

THIS DANGEROUS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN BARTON AND SOUTHEASTERN RUSSELL COUNTIES.

LOCAL LAW ENFORCEMENT REPORTED A TORNADO 8 MILES NORTH OF CLAFLIN.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3882 9849 3880 9848 3860 9848 3859 9873
      3870 9874
TIME...MOT...LOC 2349Z 244DEG 34KT 3871 9855

$$

SCHRECK
000 
WWUS53 KICT 112359
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT WED JUN 11 2008

KSC009-120009-
/O.CAN.KICT.TO.W.0046.000000T0000Z-080612T0030Z/
BARTON KS-
659 PM CDT WED JUN 11 2008

...THE TORNADO WARNING FOR NORTHEASTERN BARTON COUNTY HAS BEEN
CANCELLED...

AT 656 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3880 9848 3869 9848 3869 9874 3870 9874
      3882 9849
TIME...MOT...LOC 2359Z 243DEG 33KT 3875 9845

$$

KSC167-120030-
/O.CON.KICT.TO.W.0046.000000T0000Z-080612T0030Z/
RUSSELL KS-
659 PM CDT WED JUN 11 2008

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN RUSSELL
COUNTY UNTIL 730 PM CDT...

AT 656 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN RUSSELL
COUNTY...OR 14 MILES WEST OF ELLSWORTH...MOVING NORTHEAST AT 37 MPH.

THIS DANGEROUS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN RUSSELL COUNTY.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3880 9848 3869 9848 3869 9874 3870 9874
      3882 9849
TIME...MOT...LOC 2359Z 243DEG 33KT 3875 9845

$$

SCHRECK
000 
WWUS53 KICT 120018
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
717 PM CDT WED JUN 11 2008

KSC167-120027-
/O.CAN.KICT.TO.W.0046.000000T0000Z-080612T0030Z/
RUSSELL KS-
717 PM CDT WED JUN 11 2008

...THE TORNADO WARNING FOR SOUTHEASTERN RUSSELL COUNTY HAS BEEN
CANCELLED...

AT 713 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

THIS STORM COULD STILL PRODUCE LARGE HAIL AND DAMAGING WIND. A 
SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN 
RUSSELL COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3880 9848 3869 9848 3869 9874 3870 9874
      3882 9849
TIME...MOT...LOC 0017Z 243DEG 33KT 3882 9826

$$

SCHRECK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jun 11, 3:09 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 11, 3:09 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
309 PM CDT WED JUN 11 2008

.DISCUSSION...

MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES TONIGHT AND
FRIDAY...AND PRECIPITATION CHANCES SUNDAY NIGHT.

TONIGHT:
VISIBLE SATELLITE AND SURFACE OBSERVATIONS SHOW THAT THE SURFACE
FRONT EXTENDS FROM NEAR RUSSELL TO DODGE CITY AT 19Z AND IS MAKING
PROGRESS EASTWARD. AN UPPER LEVEL SYSTEM IS SLOWLY MOVING SOUTHEAST
FROM THE NORTHERN ROCKIES...AND THE TROUGH WILL MOVE THROUGH THE
CENTRAL PLAINS OVER THE NEXT COUPLE DAYS.

THE COLD FRONT IS EXPECTED TO BE ACROSS NORTH CENTRAL THROUGH
SOUTHWEST KANSAS AROUND 00Z...WITH THE MAIN DRYLINE ACROSS THE
OKLAHOMA PANHANDLE AND WESTERN TEXAS. DEEP SHEAR IS FAVORABLE FOR
SUPERCELLS...AND ML CAPE VALUES WILL BE AROUND 2000 TO 3000 J/KG.
WOULD EXPECT THAT SOME STORMS WILL DEVELOP ALONG THE FRONT AS WELL
AS OUT AHEAD OF THE FRONT. LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES. THE BEST LCL HEIGHTS WILL BE NORTH OF THE FORECAST AREA
AND AHEAD OF THE FRONT...BUT ALONG AND JUST AHEAD OF THE FRONT LCL
HEIGHTS ARE BETWEEN 3000 AND 5000FT.

THE COLD FRONT WILL MAKE PROGRESS SOUTHEAST OVERNIGHT...AND STALL
SOMEWHERE EAST OF THE KANSAS TURNPIKE. THIS WILL CAUSE FLOW TO BE
PARALLEL TO THE FRONT AND STORMS WILL TRAIN OVER THE SAME AREAS.
THIS COULD LEAD TO HEAVY RAINFALL AND LOCALIZED FLOODING ACROSS
PORTIONS OF THE SOUTHEAST. SOILS ARE ALREADY SATURATED AND A COUPLE
RIVER POINTS STILL IN FLOOD...BUT THERE IS SOME UNCERTAINTY ON HOW
MUCH HEAVY RAINFALL THERE WILL BE OVERNIGHT TONIGHT.

WINDS WILL WEAKEN BEHIND THE FRONT...SO WOULD EXPECT THE WIND
ADVISORY TO BE GRADUALLY CANCELLED AS THE FRONT PUSHES EASTWARD. THE
12KM NAM/WRF IS SHOWING SOME BRIEF STRONGER WINDS ACROSS PARTS OF
CENTRAL KANSAS BEHIND THE FRONT THIS EVENING...BUT THEY ARE EXPECTED
TO BE BRIEF.

THURSDAY-FRIDAY:
THE FRONT WILL REMAIN ACROSS FAR SOUTHEAST KANSAS THROUGH
THURSDAY...BEFORE PUSHING OFF TO THE SOUTHEAST. THIS WILL LEAD TO
MORE HEAVY RAINFALL ALONG AND AHEAD OF THE FRONT BEFORE IT MOVES
INTO MISSOURI. FOR THIS TIME FRAME...WE WILL ISSUE A HYDROLOGIC
OUTLOOK TO INDICATE THE CHANCES FOR FLOODING BOTH TONIGHT AND
FURTHER OUT IN TIME.

CONVECTION WILL BE POSSIBLE ACROSS THE ENTIRE AREA BOTH ON THURSDAY
AND THURSDAY NIGHT...WITH CONTINUED CHANCES ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS ON FRIDAY. THERE WILL BE ENOUGH DEEP LAYER SHEAR
AND INSTABILITY FOR SEVERE THUNDERSTORMS ONCE AGAIN.

SATURDAY-TUESDAY:
HIGH PRESSURE BUILDS IN FOR SATURDAY AND KEEPS THE AREA DRY. THE
NEXT SYSTEM APPROACHES FOR SUNDAY EVENING...WITH OUR NEXT CHANCES
FOR THUNDERSTORMS ACROSS THE AREA. THE CHANCES OF PRECIPITATION THAT
ARE IN THE FORECAST ARE REASONABLE...SO FEW CHANGES WERE MADE TO
THIS PORTION OF THE FORECAST.

SCHRECK

&&

.AVIATION...
COLD FRONT CONTINUES TO SLOWLY DROP SOUTHEAST DURING THE
PERIOD. WINDS AT RSL HAVE ALREADY BEGUN TO SWING TO A SW
DIRECTION. REMAINING SITES HAVE A GOOD PACKED GRADIENT AND SOUTH
WINDS OF 30 MPH AND GUSTS INTO LOWER 40S ARE LIKELY. BEST CHANCE
FOR TRW WILL LIE ACROSS NORTH CENTRAL KS LATE THIS AFTERNOON AND
EVENING. STORMS WILL THEN MIGRATE SOUTHEAST OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  85  65  82 /  40  40  50  30
HUTCHINSON      65  83  62  83 /  50  40  40  20
NEWTON          67  84  63  83 /  40  40  40  20
ELDORADO        70  85  65  82 /  30  40  50  30
WINFIELD-KWLD   71  86  67  81 /  20  40  50  40
RUSSELL         59  81  59  84 /  60  20  20   0
GREAT BEND      60  82  59  84 /  60  20  20  10
SALINA          62  82  59  84 /  60  20  30  10
MCPHERSON       64  83  61  83 /  50  30  40  10
COFFEYVILLE     72  86  67  81 /  10  40  50  40
CHANUTE         72  86  67  81 /  20  40  50  30
IOLA            72  85  66  81 /  20  40  50  30
PARSONS-KPPF    72  86  67  81 /  10  40  50  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ047-049>053-
067>070-082-083-091>094-098.

&&
Hazardous weather outlook, Jun 11, 4:00 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
400 PM CDT WED JUN 11 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-122100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
400 PM CDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL
KANSAS LATE THIS AFTERNOON AND EVENING...AS A STRONG COLD FRONT
MOVES SOUTHEAST INTO THE AREA. THE DEGREE OF INSTABILITY AND WIND
SHEAR WILL PROMOTE SEVERE THUNDERSTORMS...CAPABLE OF GOLFBALL TO
TENNIS BALL SIZE HAIL...DAMAGING STRAIGHT-LINE WINDS AND ISOLATED
TORNADOES. VERY HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE
POSSIBLE. THUNDERSTORMS ARE EXPECTED TO SLOWLY SHIFT SOUTHEAST
TONIGHT...AND COULD EVENTUALLY GET INTO SOUTH-CENTRAL AND
SOUTHEAST KANSAS. EVEN THOUGH STORMS MAY WEAKEN SOME AS THE NIGHT
PROGRESSES...STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE
INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS...ALONG WITH LOCALLY HEAVY
RAINFALL.

AHEAD OF THE COLD FRONT TODAY...VERY STRONG SOUTHERLY WINDS WILL
PREVAIL. REFER TO THE LATEST WIND ADVISORY STATEMENT FOR DETAILS.

FURTHERMORE...RIVER FLOOD WARNINGS CONTINUE ON THE NEOSHO RIVER
IN SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST RIVER FLOOD
WARNING STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN
THURSDAY AFTERNOON THROUGH THE OVERNIGHT HOURS...ESPECIALLY ACROSS
SOUTH-CENTRAL AND SOUTHEAST KANSAS...AS THE COLD FRONT CONTINUES
TO MOVE SLOWLY SOUTH ACROSS THE AREA. THE PRIMARY THREATS WILL BE
LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...THE HEAVY RAINFALL
AND LOCALIZED FLOODING THREAT MAY INCREASE FOR THURSDAY EVENING
AND NIGHT. PLEASE SEE THE LATEST HYDROLOGIC OUTLOOK FOR DETAILS.

THUNDERSTORMS COULD LINGER ACROSS THE AREA INTO FRIDAY AND FRIDAY
NIGHT ACROSS SOUTHEAST AND SOUTH-CENTRAL KANSAS. HOWEVER THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON THROUGH
MONDAY. AT THIS TIME IT APPEARS THESE THUNDERSTORMS WILL HAVE THE
POTENTIAL TO BE SEVERE. STAY TUNED TO LATER OUTLOOKS FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER CENTRAL KANSAS
LATE THIS AFTERNOON AND EVENING...AND POSSIBLY FARTHER SOUTH
DURING THE OVERNIGHT HOURS. ADDITIONALLY...SPOTTER ACTIVATION
WILL BE POSSIBLE THURSDAY AFTERNOON AND NIGHT...AND AGAIN SUNDAY
AFTERNOON THROUGH MONDAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK/ADK

In the hours before

Local storm report, Jun 11, 6:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
614 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             2 SW OLMITZ             38.50N 98.96W
06/11/2008  E1.00 INCH       BARTON             KS   TRAINED SPOTTER

&&

SCHRECK
Local storm report, Jun 11, 6:18 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
618 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     FUNNEL CLOUD     1 NW OLMITZ             38.53N 98.95W
06/11/2008                   BARTON             KS   TRAINED SPOTTER

            SPOTTER REPORTED A FUNNEL CLOUD WAS TRYING TO FORM TO THE
            NORTHWEST OF OLMITZ.

&&

CDB
Special weather statement, Jun 11, 6:18 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
618 PM CDT WED JUN 11 2008

KSZ032-112345-
RUSSELL-
618 PM CDT WED JUN 11 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RUSSELL COUNTY...

AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BUNKER HILL...OR 8 MILES
SOUTHEAST OF RUSSELL...AND MOVING NORTHEAST AT 22 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

HOWERTON
Local storm report, Jun 11, 6:19 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FUNNEL CLOUD     8 N LINCOLN             39.16N 98.15W
06/11/2008                   LINCOLN            KS   LAW ENFORCEMENT

            KANSAS HIGHWAY PATROL REPORTED A FUNNEL 8 MILES NORTH OF
            LINCOLN.

&&

CDB
Local storm report, Jun 11, 6:27 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
627 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             NNW SUSANK              38.64N 98.78W
06/11/2008  E1.75 INCH       BARTON             KS   TRAINED SPOTTER

            ALSO REPORTED 60 MPH WINDS.

0625 PM     TSTM WND GST     NNW SUSANK              38.64N 98.78W
06/11/2008  E60.00 MPH       BARTON             KS   TRAINED SPOTTER

&&

CDB
Local storm report, Jun 11, 6:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
635 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     FUNNEL CLOUD     1 SE SUSANK             38.63N 98.76W
06/11/2008                   BARTON             KS   LAW ENFORCEMENT

&&

PJH

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 9:57 PM CDTWind AdvisoryICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more22 hr
Jun 11, 5:22 PM CDTSevere Thunderstorm WarningICTRussell53 min
Jun 11, 5:35 PM CDTSevere Thunderstorm WarningICTBarton55 min
Jun 11, 5:49 PM CDTSevere Thunderstorm WarningICTLincoln30 min
Jun 11, 6:09 PM CDTTornado WarningICTBarton51 min
Jun 11, 6:27 PM CDTSevere Thunderstorm WarningICTRussell63 min
Jun 11, 6:51 PM CDTTornado WarningICTEllsworth42 min
Jun 11, 6:57 PM CDTAreal Flood WarningICTBarton, Russell5 hr

Nearby

Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.